Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 40, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at May 13, 2012, 3:03 PM PDT for 5 counties in Nevada; 4 counties in California. It took effect at May 14, 2012, 1:00 PM PDT. It was in force for 96 min.
The area
The counties it named.
The facts
- Issued
- May 13, 2012, 3:03 PM PDT (22:03 UTC)
- In effect from
- May 14, 2012, 1:00 PM PDT
- Expired
- May 14, 2012, 2:36 PM PDT
- In force
- 96 min
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4263 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS75 KREV 132203 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 303 PM PDT SUN MAY 13 2012 ...GUSTY WINDS ON AREA LAKES MONDAY AFTERNOON AND EVENING... .A LOW PRESSURE SYSTEM WILL TRACK INTO THE REGION ON MONDAY. THIS WILL RESULT IN AN INCREASE IN WINDS ACROSS THE SIERRA AND WESTERN NEVADA DURING THE AFTERNOON AND CONTINUING INTO THE EVENING HOURS. CAZ072-NVZ002-141200- /O.NEW.KREV.LW.Y.0040.120514T2000Z-120515T0400Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 303 PM PDT SUN MAY 13 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET...LOCALLY UP TO 4 FEET. HIGHEST WAVES FROM THE LAKE CENTER TO THE NORTH AND EAST SHORES FROM KINGS BEACH TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-141200- /O.NEW.KREV.LW.Y.0040.120514T2200Z-120515T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 303 PM PDT SUN MAY 13 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY. * WINDS: WEST 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET..LOCALLY HIGHER FROM MID LAKE TO EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
380 WWUS75 KREV 141043 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 343 AM PDT MON MAY 14 2012 ...GUSTY WINDS ON AREA LAKES MONDAY AFTERNOON AND EVENING... .A LOW PRESSURE SYSTEM WILL TRACK INTO THE REGION ON MONDAY. THIS WILL RESULT IN AN INCREASE IN WINDS ACROSS THE SIERRA AND WESTERN NEVADA DURING THE AFTERNOON AND CONTINUING INTO THE EVENING HOURS. CAZ072-NVZ002-150400- /O.CON.KREV.LW.Y.0040.120514T2000Z-120515T0400Z/ GREATER LAKE TAHOE AREA- 343 AM PDT MON MAY 14 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET...LOCALLY UP TO 4 FEET. HIGHEST WAVES FROM THE LAKE CENTER TO THE NORTH AND EAST SHORES FROM KINGS BEACH TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-150400- /O.CON.KREV.LW.Y.0040.120514T2200Z-120515T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 343 AM PDT MON MAY 14 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET..LOCALLY HIGHER FROM MID LAKE TO EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
454 WWUS75 KREV 142136 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 236 PM PDT MON MAY 14 2012 NVZ004-142245- /O.CAN.KREV.LW.Y.0040.120514T2200Z-120515T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 236 PM PDT MON MAY 14 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WEST WINDS OF 10 TO 15 MPH WITH OCCASIONAL GUSTS UP TO 25 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE BECOMING LIGHT AFTER MIDNIGHT. WITH WINDS LIGHTER THAN EXPECTED THE LAKE WIND ADVISORY WILL BE CANCELLED. $$ CAZ072-NVZ002-142245- /O.CAN.KREV.LW.Y.0040.000000T0000Z-120515T0400Z/ GREATER LAKE TAHOE AREA- 236 PM PDT MON MAY 14 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE THIS EVENING. THE WINDS MAY BRIEFLY GUSTS UP TO AS HIGH AS 35 MPH BUT THESE GUSTS WILL BE SHORT LIVED. AS MOST ACTIVITY ON THE LAKE ENDS AT SUNSET...AND WITH WINDS LIGHTER THAN ORIGINALLY EXPECTED... THE LAKE WIND ADVISORY WILL BE CANCELLED. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at May 13, 3:27 AM PDT, 11 hours 36 minutes earlier.
Area forecast discussion, May 13, 3:27 AM PDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
327 AM PDT SUN MAY 13 2012
CORRECTED TYPO AND WORD WRAP
.SHORT TERM...
NO SIGNIFICANT CHANGE TO THE PREVIOUS SHORT TERM PACKAGE.
THE FORECAST IS STILL ON TRACK WITH MODELS CONVERGING DECENTLY
WITH THE TRACK OF THE INCOMING UPPER LOW (CURRENTLY WEST-SOUTHWEST
OF MONTEREY) FOR MONDAY AND MONDAY NIGHT. ISOLATED DRY, ELEVATED
THUNDERSTORMS LATE TONIGHT AND MONDAY MORNING STILL LOOK GOOD
ACROSS THE NORTHERN CWA IN THE UPPER RIGHT QUADRANT OF THE UPPER
LOW. MODELS CONTINUE TO INDICATE 500-300 MB LAPSE RATES OF 7.5 TO
8C/KM ALONG WITH THE LEFT EXIT REGION OF AN UPPER JET STREAK
MOVING INTO NORTHEAST CALIFORNIA AND FAR NORTHWESTERN NEVADA LATE
TONIGHT. THEREFORE, THE ACCAS OFF THE CALIFORNIA COAST SHOULD
CERTAINLY TRANSLATE INTO THE REGION WITH THE POTENTIAL FOR SOME
ELEVATED STORMS/LIGHTNING STRIKES AFTER MIDNIGHT INTO EARLY MONDAY
MORNING.
BY MIDDAY OR EARLY AFTERNOON MONDAY, THUNDERSTORMS WILL TRANSITION
TO SURFACE BASED CELLS MAINLY NORTH OF INTERSTATE 80 AS THE UPPER
LOW APPROACHES AND BRINGS COLDER AIR ALOFT TO AID INSTABILITY WITH
AFTERNOON HEATING. AS THE ATMOSPHERE DESTABILIZES MONDAY AFTERNOON,
COVERAGE OF STORMS TO THE NORTH AND NORTHEAST OF THE CORE OF THE
LOW SHOULD INCREASE TO SCATTERED. IN ADDITION, STORMS WILL LIKELY
TRANSITION FROM DRY STORMS IN THE MORNING TO WETTER STORMS AS THE
SURFACE BASED STORMS SLOW DOWN AND THE ATMOSPHERE ACROSS THE
NORTHERN CWA MOISTENS UP WITH THE INCREASED CONVECTIVE COVERAGE.
TO THE SOUTH AND EAST OF THE UPPER LOW CORE MONDAY (GENERALLY
TAHOE-RENO SOUTH INTO MONO AND MINERAL COUNTIES), EXPECT GUSTY WINDS
AND LOW HUMIDITIES AS A STRONG DRY SLOT MOVES IN BY LATE MONDAY
AFTERNOON AND EARLY EVENING.
PRECIP WISE MONDAY NIGHT AND TUESDAY, SCATTERED SHOWERS AND STORMS
ACROSS THE NORTHERN CWA MONDAY EVENING WILL TRANSITION TO LEFTOVER
SHOWERS THRU TUESDAY AS THE UPPER LOW SLOWLY MOVES EAST AND WRAP-
AROUND MOISTURE (BUT SHALLOWER INSTABILITY) REMAINS OVER THE
NORTHERN CWA. SNYDER
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
NO SIGNIFICANT CHANGES TO THE LONG-TERM FORECAST. A RIDGE OF
HIGH PRESSURE OVER THE GREAT BASIN WEDNESDAY WILL PROVIDE ABOVE
NORMAL AFTERNOON TEMPERATURES. EXPECT INCREASING CLOUDS WEDNESDAY
NIGHT AS A PACIFIC TROUGH OF LOW PRESSURE MOVES ONSHORE AND THE
RIDGE MOVES EAST OVER UTAH. MODELS AND MODEL ENSEMBLES CONTINUE TO
SHOW A WIDE SPREAD OF FORECASTS FOR THE TIMING AND STRENGTH OF THE
TROUGH. SOME COMPUTER MODEL SOLUTIONS ADVERTISE A DRY, STABLE
PATTERN BUT OTHERS SHOW MORE AMPLITUDE, WHICH COULD IN TURN PROVIDE
ENOUGH INSTABILITY FOR SHOWERS OR THUNDERSTORMS.
THEREFORE...MAINTAINED THE FORECAST FOR SLIGHT CHANCES OF
THUNDERSTORMS ACROSS THE AREA THURSDAY AFTERNOON/EVENING AND AGAIN
FRIDAY AFTERNOON/EVENING. THE TROUGH SHOULD BRING A COOLER AIR MASS
TO THE AREA FOR FRIDAY AND SATURDAY WITH AFTERNOON TEMPERATURES
EXPECTED TO LOWER AROUND 10 DEGREES FROM THE WEDNESDAY/THURSDAY
HIGHS. JCM
&&
.AVIATION...
VFR ACROSS THE AREA THROUGH SUNDAY EVENING UNDER AN AREA OF HIGH
PRESSURE. CUMULUS BUILD-UPS ARE EXPECTED OVER THE SIERRA THIS
AFTERNOON/EVENING WITH A 10 PERCENT CHANCE FOR THUNDERSTORMS NEAR
THE SIERRA CREST. LIGHT SURFACE WINDS ARE EXPECTED OVERALL BUT GUSTS
UP TO 35 MPH ARE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS. JCM
&&
.FIRE WEATHER...
A VERY DRY AIR MASS WILL CREATE SINGLE DIGIT RELATIVE HUMIDITIES
AGAIN THIS AFTERNOON. CUMULUS BUILDUPS ARE EXPECTED ACROSS THE
SOUTHERN SIERRA SOUTH OF LAKE TAHOE WITH AN ISOLATED THUNDERSTORM
POSSIBLE THIS AFTERNOON/EVENING.
THE MAIN CONCERN FOR FIRE WEATHER LIES WITH AN AREA OF LOW PRESSURE
FORECAST TO MOVE ACROSS THE REGION LATE TONIGHT INTO MONDAY. THIS
SYSTEM WILL BRING INCREASING INSTABILITY AND MOISTURE TO AREAS NORTH
OF HIGHWAY 50 RESULTING IN ISOLATED TO SCATTERED DRY THUNDERSTORMS.
ACROSS NORTHERN WASHOE, EASTERN LASSEN, AND SURPRISE VALLEY ISOLATED
NOCTURNAL THUNDERSTORM DEVELOPMENT IS LIKELY AS EARLY AS THE FIRST
FEW HOURS OF MONDAY MORNING. THUNDERSTORM COVERAGE WILL INCREASE
MONDAY MORNING NORTH OF HIGHWAY 50 WITH BEST CHANCES NORTH OF
SUSANVILLE AND PYRAMID LAKE. DRY LOW LEVELS AND FAST MOVING
THUNDERSTORMS WILL LIMIT PRECIPITATION AND COULD RESULT IN NEW FIRE
STARTS LATE SUNDAY NIGHT AND MONDAY. A FIRE WEATHER WATCH FOR DRY
LIGHTNING REMAINS IN EFFECT FOR LOWER ELEVATIONS OF NORTHEAST CA AND
NORTHWEST NV.
ANOTHER CONCERN WILL BE FOR INCREASING WEST WINDS WITH THE LOW
PRESSURE SYSTEM. TO THE SOUTH AND EAST OF THE UPPER LOW CORE MONDAY
(GENERALLY TAHOE-RENO SOUTH INTO MONO AND MINERAL COUNTIES), THE
ISSUE WILL NOT BE THUNDERSTORMS BUT GUSTY WINDS AND LOW HUMIDITIES
AS A STRONG DRY SLOT MOVES IN BY LATE MONDAY AFTERNOON AND EARLY
EVENING. POOR MIDSLOPE RECOVERIES ARE LIKELY FOR THE SOUTHERN HALF
OF THE CWA MONDAY NIGHT. LINDAMAN/MITTELSTADT/SNYDER
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING
NVZ458.
CA...FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING
CAZ270-278.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, May 13, 5:30 AM PDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 530 AM PDT SUN MAY 13 2012 CAZ070>073-NVZ001>005-140000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 530 AM PDT SUN MAY 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE NEAR THE CALIFORNIA COAST WILL CONTINUE TO TRACK EASTWARD AND MOVE ACROSS THE REGION TONIGHT INTO MONDAY CREATING A FAVORABLE SETUP TO PRODUCE ISOLATED THUNDERSTORMS. LIMITED MOISTURE AND FAST MOVING STORMS WILL RESULT IN AN INCREASED RISK OF DRY THUNDERSTORMS. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY WINDS FOR EASTERN LASSEN COUNTY...SURPRISE VALLEY...AND NORTHERN WASHOE COUNTY. PLEASE REFER TO WWUS85 KREV RNORFWREV FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY NIGHT AND TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS THE NORTHERN AREAS...TRANSITIONING TO LEFTOVER SHOWERS THROUGH TUESDAY EVENING AS THE UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY MOVES EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. MCGUIRE HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:01 PM PDT | Red Flag Warning | REV | Washoe | 28 hr |
Nearby
Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.